Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 82, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jul 6, 2019, 9:23 PM EDT for Marion County, Ohio. It took effect at Jul 7, 2019, 12:31 AM EDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 9:23 PM EDT (01:23 UTC)
- In effect from
- Jul 7, 2019, 12:31 AM EDT
- Expired
- Jul 7, 2019, 4:06 AM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 130 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Prospect (PRGO1). The gauge peaked at 8.82 ft at Jul 6, 2019, 11:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03219500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
500 WGUS41 KCLE 070123 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 923 PM EDT Sat Jul 6 2019 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Scioto River Near Prospect PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-070923- /O.NEW.KCLE.FL.W.0082.190707T0431Z-190708T0000Z/ /PRGO1.1.ER.190707T0431Z.190707T1200Z.190707T1800Z.NO/ 923 PM EDT Sat Jul 6 2019 The National Weather Service in Cleveland has issued a * Flood Warning for The Scioto River Near Prospect * from late tonight to Sunday evening. * At 9 PM the stage was 8.5 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late tonight and rise to near 9.3 feet by Sunday morning. The river will fall below flood stage by Sunday afternoon. * At 9.0 feet...Water inundates low portions of Highway 203 north of Prospect. && LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324 $$ BM
1 follow-up statement
285 WGUS81 KCLE 070806 FLSCLE Flood Statement National Weather Service Cleveland OH 406 AM EDT Sun Jul 7 2019 ...The flood warning is cancelled for the following rivers in Ohio... Scioto River Near Prospect PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-070836- /O.CAN.KCLE.FL.W.0082.000000T0000Z-190708T0000Z/ /PRGO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 406 AM EDT Sun Jul 7 2019 The flood warning is cancelled for The Scioto River Near Prospect. * At 3:00 AM Sunday the stage was...8.2 feet. * Flood stage is 9.0 feet. * At 9.0 feet...Water inundates low portions of Highway 203 north of Prospect. && LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 6, 8:14 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 6, 8:14 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
814 PM EDT Sat Jul 6 2019
.SYNOPSIS...
A cold front just to the north of Lake Erie will move south
of the region by early evening. High pressure will build in
from the north Sunday and will continue to dominate our weather
into the first half of the week.
&&
.NEAR TERM /THROUGH SUNDAY/...
Bulk of the precipitation has shifted south of the area with
just a few stray showers or thunderstorms remaining through the
evening. Unfortunately it will take some time for dewpoints and
drying to occur with muggy conditions lingering into at least
the first half of Sunday before gradually starting to dry from
north to south. Will update the forecast to trend pops down for
the remainder of tonight, but will increase pops on Sunday as
some troughiness moving through at 700 mb will likely help to
kick off additional showers, especially across the southern half
of the area.
Previous discussion...Warm moist tropical airmass
across the region this afternoon with convection widespread
across the area. While downbursts are possible with the stronger
storms, the main threat through the remainder of the afternoon
and early evening will be heavy rain and possible flooding with
training storms. To our north a weak cold front extended across
from southern lower MI to just north of Lake Erie. This front
will drop across the area late this afternoon and early evening
and will be a focus for additional thunderstorms. Will have
likely to categorical pops for much of the area through the
evening. Late evening and overnight thunderstorms should weaken
and drop south with the cold front. By midnight will have much
of the area slight chance or less. Sunday, models have weak low
pressure across southeastern OH along the front and high
pressure across the upper lakes. There will also be a weak
surface trough north- northwest from the low into the area and
this may be the focus for additional convection Sunday
afternoon. Brought chance pops a bit further north into the area
from the southeast Sunday afternoon. Also, will also keep the
lakeshore flood watch as is for the western basin. Given the
high to our north and low pressure in the lower Ohio Valley the
northeast flow will likely result in high water on the west end.
Sunday night will keep the forecast dry as the high builds in.
Highs Sunday will be mostly in the lower 80s.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
The short term period begins with a large area of surface high
pressure over the Great Lakes region, which is expected to linger
over the area through Tuesday. As a result, expect most sunny skies
with high temperatures in the upper 70s to low 80s and low
temperatures near 60 Monday night and mid 60s on Tuesday night. With
a low pressure gradient in place, winds should be rather light
except for near lakeshore communities when the lake breeze is
active. Since the high pressure originates from the arctic regions of
Canada, the air mass it is associated with will be quite a bit drier
that what we have experienced the past week, with dew points in the
50s on Monday and low 60s on Tuesday. Surface high pressure slowly
moves to the mid-Atlantic on Wednesday, allowing southerly warm
advection to set up on Wednesday, raising temperatures into the
upper 80s and dew points back into the upper 60s. This means there
will be a fair amount of instability to help with thunderstorm
development. However, there isn't a great forcing mechanism, so it
will likely only be isolated to scattered thunderstorms around.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
By Wednesday night, a strong upper level trough, at least for this
time of year, will be moving southeast through the upper Great Lakes
region. A surface low and associated cold front will move through
the local area late Wednesday night into Thursday morning. There is
some decent deep layer shear associated with this, so if there is
enough instability, there could be a good chance for a line of
thunderstorms with isolated severe weather with this. High pressure
expected to move back into the region on Thursday and Friday with
with a warm but drier air mass. Saturday is a little more uncertain
but no strong signal for any weather system, so sticking with
seasonal conditions.
&&
.AVIATION /00Z Sunday THROUGH Thursday/...
Widespread shower activity has ended but will continue to see
isolated showers or thunderstorms through the evening. As the
front continues to push south, expecting to see and expansion of
MVFR clouds after 06Z and may see some IFR develop, especially
closer to Central Ohio. Patchy fog may also develop given the
moisture rich conditions in the low levels. Most sites expected
to be MVFR visibilities while fog is most likely at MFD where
the heaviest rain fell this evening. Conditions will improve
through the morning on Sunday with scattered showers developing
during the afternoon, especially towards MFD and CAK. Winds will
be light overnight, trending towards northeasterly on Sunday.
OUTLOOK...Non-VFR possible later Wednesday/Wednesday night in
scattered showers and thunderstorms.
&&
.MARINE...
A cold front is expected to move south across the lake this evening,
shifting winds to a 10 to 15 knot northerly wind. Following the
front, high pressure will build in front the west, resulting in
winds shifting more towards the northeast and strengthening to 15 to
20 knots by Sunday morning and continuing through Sunday afternoon.
Waves will increase to 3 to 5 feet for all areas east of the
islands. Small Craft Advisory will likely be needed for several
hours from late Sunday morning into Sunday evening. Northeasterly
flow will continue into Monday and Tuesday, though should be weaker
than Sunday's conditions. Winds will become variable by the middle
of next week. A slightly stronger low pressure system and front will
move across the Great Lakes Region Wednesday night.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Watch from 5 AM EDT Sunday through Sunday
evening for OHZ003-007>009.
PA...None.
MARINE...None.
&&
SYNOPSIS...TK
NEAR TERM...KEC
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...KEC
MARINE...SaundersHazardous weather outlook, Jul 6, 4:23 AM EDT, 17 hours before
Hazardous Weather Outlook National Weather Service Cleveland OH 423 AM EDT Sat Jul 6 2019 OHZ003-007>009-070830- Lucas-Ottawa-Sandusky-Erie- 423 AM EDT Sat Jul 6 2019 ...LAKESHORE FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-010>014-017>023-027>033-036>038-047-089-PAZ001>003-070830- Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 423 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms today will be capable of producing locally heavy rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-070830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 423 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 6:31 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Cleveland OH
631 PM EDT Sat Jul 6 2019
OHZ003-006>008-062315-
Wood-Ottawa-Sandusky-Lucas-
631 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...NORTHWESTERN
SANDUSKY...NORTHEASTERN WOOD AND NORTH CENTRAL LUCAS COUNTIES...
At 630 PM EDT, a strong thunderstorm was located near Temperance,
moving south at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Perrysburg, Oregon, Rossford, Northwood, Genoa, Woodville, Maumee,
Ottawa Hills, Walbridge, Pemberville, Millbury, Haskins, Luckey,
Harbor View and Stony Ridge.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4173 8367 4173 8345 4172 8347 4171 8346
4171 8345 4170 8346 4169 8344 4170 8344
4169 8343 4169 8340 4142 8335 4141 8371
TIME...MOT...LOC 2230Z 358DEG 17KT 4173 8354
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:48 PM EDT | Areal Flood Advisory | CLE | Marion | 3 hr |
| Jul 6, 9:29 PM EDT | Small Craft Advisory | CLE | 45 hr | |
| Jul 6, 9:41 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 45 hr |
| Jul 7, 12:31 AM EDT | Lakeshore Flood Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 42 hr |
| Jul 7, 1:11 PM EDT | Special Weather Statement | CLE | Huron | 34 min |
| Jul 7, 1:22 PM EDT | Areal Flood Advisory | CLE | Huron | 4 hr |
| Jul 7, 1:23 PM EDT | Areal Flood Advisory | CLE | Mahoning | 4 hr |
| Jul 7, 2:57 PM EDT | Areal Flood Advisory | CLE | Hancock | 4 hr |
| Jul 7, 3:01 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 4 hr |
| Jul 7, 3:25 PM EDT | Areal Flood Advisory | CLE | Holmes, Stark, Wayne | 4 hr |
| Jul 7, 3:55 PM EDT | Flash Flood Warning | CLE | Holmes, Stark, Wayne | 6 hr |
| Jul 7, 5:23 PM EDT | Flash Flood Warning | CLE | Stark | 6 hr |
| Jul 7, 5:30 PM EDT | Areal Flood Advisory | CLE | Mahoning | 4 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.